← Return to I'm starting carvedilol. What are your experiences?

Discussion
Comment receiving replies
@schul47

My doctor put me on carvedilol 12.5 and the insert that you read had nothing written on it. I have bronchial asthma, high blood pressure, diabetes And afib. Once I looked up all the side effects of this pill bronchial spasms, shortness of breath, weight gain I contacted my doctor asap. They tried weaning me off this pill but my pulse went up to 115 once and 125. So I tried to get off these meds and doctor hasn’t gave me anything in place of it. I do take deltiazem ER 180 mg twice a day plus 40 mg of diovan at night. Is there any other bets blocker that is safer then carvedilol ? I have also have a hiatal hernia and I heard afib can happen because of this being so close to the heart and diaphragm is this true ? Thank you for any help with this matter.

Jump to this post


Replies to "My doctor put me on carvedilol 12.5 and the insert that you read had nothing written..."

Hello @schul47 and welcome to Mayo Clinic Connect. First of all, great job on being your own advocate and researching the side effects in comparison to your current health concerns. You will notice that I moved your post into an existing discussion on Carvedilol.

I found the following information that my be helpful as you explore replacement beta blockers.

– The best replacement for Carvedilol:
https://www.singlecare.com/blog/carvedilol-vs-metoprolol/#:~:text=The%20best%20replacement%20for%20carvedilol,atenolol%2C%20nebivolol%2C%20and%20propranolol.
How long have you been attempting to wean off of it so far?

Hi @schul47. Hope I can be helpful, but on second thought, my best advice is to limit your personal initiatives to working with a medical team that you trust and gives you the opportunity to work with them on your situation. Carvedilol and the other beta blockers are often seen as essential to managing the effects of a-fib, but because a-fib is such a widely variable condition, patients should not try to go it alone. In my case, for example, my a-fib gave me a small stroke, but other than that, I feel no symptoms consciously and see my irregular heart beats only when hooked up to a recording device. I've been on Carvedilol for several years at the suggestion of my nephrologist, backed up by my cardiologist. Last year I passed out one morning at the auto repair shop and wound up in ER. By days end, my Carvedilol dose was cut in half — to 12.5mg twice a day — but only through an extended period of time during which I was weaned off the other half. Every recommendation I have heard told me to reduce the dose gradually and always in full cooperation with my medical team, not on my own initiative. One more thing regarding the information referred to you, the advice of pharmacists is not a good substitute for advice from your team of medical doctors who know your problems well. The article is from "SingleCare" which describes itself as having "close relationships with the big pharmacies (that) mean we can set lower prices on tens of thousands of drugs." What focused goal inspired their Carvedilol article? Finally, a-fib is an electrical condition of the heart. As such, it requires treatment from doctors who specialize in its many conditions, Martin

  Request Appointment